How To Get Rid of Mondor’s Chord
Breast augmentation is the most common cosmetic surgery performed in the United States with over 300,000 procedures performed per year. For most women, the results improve their shape with very few to no drawbacks.
In a very small percentage of women who undergo breast augmentation, they develop a firm, tender chord that travels along the bottom of the breast and onto the upper abdomen. This is a thrombophlebitis, or inflammation, of the superficial veins of the breast and anterior chest wall. It occurs more commonly when the incision is placed along the inframammary fold.
The symptoms may include pain, redness, and a palpable chord that can cross the breast onto the upper abdomen. The symptoms typically occur 2-3 weeks after surgery, but may occur sooner or later than that. It is not related to exercise or strenuous activity.
Rest assured though that Mondor’s thrombophlebitis is benign and self-limiting. The treatment is to use anti-inflammatories (Ibuprofen, Motrin,etc) and warm compresses, but even without treatment it eventually goes away.